Convergence of polynomial level sets.

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
American Mathematical Society
Google Scholar
Research Projects
Organizational Units
Journal Issue
In this paper we give a characterization of pointwise and uniform convergence of sequences of homogeneous polynomials on a Banach space by means of the convergence of their level sets. Results are obtained both in the real and the complex cases, as well as some generalizations to the nonhomogeneous case and to holomorphic functions in the complex case. Kuratowski convergence of closed sets is used in order to characterize pointwise convergence. We require uniform convergence of the distance function to get uniform convergence of the sequence of polynomials.
M. Baronti and P. Papini, Convergence of sequences of sets. In Methods of functional analysis in approximation theory, ISNM 76, Birkhäuser, Basel, 1986, pp. 133–155. G. Beer, Convergence of continuous linear functionals and their level sets, Arch. Math. 52 (1989), 482–491. J. M. Borwein and J. Vanderwerff, Dual Kadec-Klee norms and the relationships between Wijsman, slice and Mosco convergence, Michigan Math. J. 41 (1994), 371–387. J. Diestel, Sequences and Series in Banach Spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1984. C. Kuratowski, Topology, Vol. I, Academic Press, New York, 1966. J. Llavona, Approximation of continously differentiable functions, North-Holland Math. Studies, vol. 130, North-Holland, Amsterdam, 1986. J. Mujica, Complex analysis in Banach spaces, North-Holland Math. Studies, vol. 120, North-Holland, Amsterdam, 1986.